MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 03/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned to the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed this is the only dissection complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study device and definitely related to the procedure.Based on the instructions for use (ifu), the occurrence of a dissection is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a grade e flow limiting dissection was allegedly present after treatment with a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter.The health care professional (hcp) gained access to treat the mildly calcified popliteal artery.The hcp performed a successful atherectomy and predilation of the artery.The hcp prepared the lutonix dcb in the normal fashion and treated the target lesion, which resulted in a grade e flow limiting dissection.The hcp used a supra stent to treat the grade e flow limiting dissection.The investigator assessed the event was possibly related to the study device and definitely related to the procedure.The lutonix dcb's were discarded by the user facility and are not available for return.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
(b)(6).Analysis: the sample was not returned to the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed this is the only dissection complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study device and definitely related to the procedure.Based on the instructions for use (ifu), the occurrence of a dissection is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5880467
Report Number3006513822-2016-00163
Device Sequence Number1241341
Product Code ONU
UDI-Device Identifier00801741088605
UDI-Public(01)00801741088605(17)170710(10)GFZG1383
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2017
Device Model Number9004
Device Catalogue NumberLX35130660
Device Lot NumberGFZG1383
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight84